MAUDE Adverse Event Report: DEPUY MITEK LLC US ANGLED SIDE EFFECT ELECTRODE, 21º; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE

DEPUY MITEK LLC US ANGLED SIDE EFFECT ELECTRODE, 21º; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE
Model Number 225302
Medical Device Problem Codes Electrical /Electronic Property Problem (1198); Device Contamination with Body Fluid (2317); Power Problem (3010)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/06/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by the affiliate in japan that during an unknown procedure (b)(6) 2022, it was observed that the angled side effect electrode, 21º device did not start when it was switched on.During in-house engineering evaluation, it was determined that the device had tissue debris visible at its distal end and failed the coagulation testing.Another like device was used to complete the procedure.There were no adverse patient consequences nor surgical delay reported.No additional information was provided.The device was brand new and the first use when the issue occurred.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).Investigation summary: the device was received and evaluated.Visual inspection revealed that the electrode is in normal condition, any anomalies on the device could be observed.Since the electrode arrived without its connector and cable, the functional test could not be performed.The electrode was sent to the manufacturer for further evaluation and testing.Manufacturer evaluation result for vapr 3.5mm side 21 deg -ea: device not returned in the original packaging.No handpiece returned.Tissue debris visible at the distal end the solder is missing from the active wire/pcb connection.The electrical test was performed, as a result, the continuity active failed.Functional testing was conducted, the device was connected to vapr vue generator gml3723/4; the activation, ablate and coagulation test failed.Manufacturer summary: during our investigation we have been able to confirm an electrical fault.The root cause of the defect can be assigned to a manufacturing defect due to an inadequate solder bond being applied during manufacturing at process id 110 fit and solder pcb as per assy aid (b)(4) causing an intermittent connection - human error.It is likely the poor solder bound was making an intermittent contact during the manufacturing process which allowed the device to pass electrical testing at process id 135 and then deteriorated further during transportation.The assignable root cause relating to this complaint is the manufacturing process.A capa investigation has already been completed to further investigate similar failure modes seen through complaints (b)(4).A correction action from this capa was the retraining operators within cr1 against the current assembly aid (b)(4) process id 110 fit and solder pcb which should help prevent recurrence of this defect.The customer's device was manufactured in march 2021 which was prior to this correction.In addition to the retaining preformed as part of continuous improvement the assembly aid has now been updated with an improved method of soldering which will allow the continued best practice for this soldering process.A dhr review has been performed for the complaint device lot number u2102117; no issues (ncrs or deviations) with the manufacturing process have been indicated at this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to monitor additional complaint information for potential safety signals through complaint trending as part of post market surveillance.

Brand Name
ANGLED SIDE EFFECT ELECTRODE, 21º
Common Device Name
ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key14853295
Report Number1221934-2022-01905
Device Sequence Number4878526
Product Code GEI
UDI-Device Identifier10886705009268
UDI-Public10886705009268
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K974022
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date01/31/2026
Device Model Number225302
Device Catalogue Number225302
Device Lot NumberU2102117
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/04/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2022
Initial Report FDA Received Date06/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown